Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 83, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Oct 30, 2016, 2:56 PM CDT. It took effect at Oct 31, 2016, 12:00 PM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2016, 2:56 PM CDT (19:56 UTC)
- In effect from
- Oct 31, 2016, 12:00 PM CDT
- Expired
- Nov 1, 2016, 7:00 AM CDT
- In force
- 19 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
788 WHUS73 KMKX 301956 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 256 PM CDT SUN OCT 30 2016 ...GUSTY SOUTH TO SOUTHEAST WINDS TO DEVELOP MONDAY... .THE PRESSURE GRADIENT BETWEEN A DEPARTED HIGH PRESSURE SYSTEM AND AN APPROACHING LOW PRESSURE SYSTEM WILL RESULT IN INCREASING SOUTH TO SOUTHEAST WINDS ON MONDAY. THESE WINDS WILL BUILD HIGH WAVES WITH THE HIGHEST EXPECTED NEAR AND NORTH OF PORT WASHINGTON. THE WINDS WILL TURN A BIT MORE TO THE SOUTH OR SOUTHWEST MONDAY NIGHT BUT REMAIN GUSTY INTO THE EVENING. LMZ643>646-310400- /O.NEW.KMKX.SC.Y.0083.161031T1700Z-161101T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 256 PM CDT SUN OCT 30 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO 4 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON MONDAY TO 4 AM CDT TUESDAY. * WINDS: SOUTH TO SOUTHEAST 15 TO 25 KNOTS. A FEW GUSTS TO 30 KNOTS. * WAVES: 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
409 WHUS73 KMKX 310212 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 912 PM CDT SUN OCT 30 2016 ...BREEZY SOUTH WINDS AND HIGH WAVES STARTING MONDAY AFTERNOON... .THE PRESSURE GRADIENT BETWEEN A DEPARTED HIGH PRESSURE SYSTEM AND AN APPROACHING LOW PRESSURE SYSTEM WILL RESULT IN INCREASING SOUTH TO SOUTHEAST WINDS ON MONDAY. THESE WINDS WILL BUILD HIGH WAVES WITH THE HIGHEST EXPECTED NEAR AND NORTH OF PORT WASHINGTON. THE WINDS WILL TURN A BIT MORE TO THE SOUTH OR SOUTHWEST MONDAY NIGHT BUT REMAIN GUSTY INTO THE EVENING. LMZ643>646-311015- /O.CON.KMKX.SC.Y.0083.161031T1700Z-161101T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 912 PM CDT SUN OCT 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO 4 AM CDT TUESDAY... * WINDS: SOUTH TO SOUTHEAST 15 TO 25 KNOTS. A FEW GUSTS TO 30 KNOTS. * WAVES: 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
287 WHUS73 KMKX 310835 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 335 AM CDT MON OCT 31 2016 ...BREEZY SOUTH WINDS AND HIGH WAVES WILL DEVELOP TODAY... .THE PRESSURE GRADIENT BETWEEN A DEPARTING HIGH PRESSURE SYSTEM AND A LOW PRESSURE SYSTEM CROSS THE NORTHERN PLAINS INTO SOUTHERN CANADA WILL RESULT IN INCREASING SOUTH TO SOUTHEAST WINDS TODAY. THESE WINDS WILL BUILD HIGH WAVES WITH THE HIGHEST EXPECTED NEAR AND NORTH OF PORT WASHINGTON...AND TOWARD THE OPEN WATER. THE WINDS WILL TURN A BIT MORE TO THE SOUTH OR SOUTHWEST TONIGHT BUT REMAIN GUSTY INTO THE EVENING. LMZ643>646-311645- /O.CON.KMKX.SC.Y.0083.161031T1700Z-161101T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 335 AM CDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM CDT TUESDAY... * WINDS: SOUTH TO SOUTHEAST INCREASING TO 15 TO 25 KNOTS LATE THIS MORNING AND EARLY AFTERNOON. A FEW GUSTS TO 30 KNOTS. * WAVES: BUILDING TO 4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX KAVINSKY
404 WHUS73 KMKX 311400 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 900 AM CDT MON OCT 31 2016 ...BREEZY SOUTH WINDS AND HIGH WAVES WILL DEVELOP TODAY... .THE PRESSURE GRADIENT BETWEEN A DEPARTING HIGH PRESSURE SYSTEM AND A LOW PRESSURE SYSTEM CROSSING THE NORTHERN PLAINS INTO SOUTHERN CANADA WILL RESULT IN INCREASING SOUTH TO SOUTHEAST WINDS TODAY. THESE WINDS WILL BUILD HIGH WAVES WITH THE HIGHEST EXPECTED NEAR AND NORTH OF PORT WASHINGTON...AND TOWARD THE OPEN WATER. THE WINDS WILL TURN A BIT MORE TO THE SOUTH OR SOUTHWEST TONIGHT BUT REMAIN GUSTY INTO THE EARLY MORNING HOURS TONIGHT. LMZ643>646-312200- /O.EXT.KMKX.SC.Y.0083.161031T1700Z-161101T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 900 AM CDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 7 AM CDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 7 AM CDT TUESDAY. * WINDS: SOUTH TO SOUTHEAST INCREASING TO 15 TO 25 KNOTS BY EARLY AFTERNOON. A FEW GUSTS TO 30 KNOTS. * WAVES: BUILDING TO 4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
218 WHUS73 KMKX 311959 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 259 PM CDT MON OCT 31 2016 ...BREEZY SOUTH WINDS AND HIGH WAVES... .THE PRESSURE GRADIENT BETWEEN A DEPARTING HIGH PRESSURE SYSTEM AND A LOW PRESSURE SYSTEM CROSSING THE NORTHERN PLAINS INTO SOUTHERN CANADA WILL RESULT IN A CONTINUATION OF GUSTY SOUTH TO SOUTHEAST WINDS INTO THE EVENING. THESE WINDS WILL BUILD THE HIGHEST WAVES NEAR AND NORTH OF PORT WASHINGTON. THE WINDS WILL TURN A BIT MORE TO THE SOUTH OR SOUTHWEST A LITTLE LATER TONIGHT BUT REMAIN GUSTY. LMZ643>646-010400- /O.CON.KMKX.SC.Y.0083.000000T0000Z-161101T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 259 PM CDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... * WINDS: SOUTH TO SOUTHEAST 15 TO 25 KNOTS. A FEW GUSTS TO 30 KNOTS. * WAVES: BUILDING TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
975 WHUS73 KMKX 010154 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 854 PM CDT MON OCT 31 2016 ...STRONG SOUTH WINDS AND HIGH WAVES... .THE PRESSURE GRADIENT AHEAD OF A LOW PRESSURE SYSTEM CROSSING THE NORTHERN PLAINS INTO SOUTHERN CANADA WILL RESULT IN STRONG SOUTH WINDS TONIGHT. THESE WINDS WILL BUILD THE HIGHEST WAVES NEAR AND NORTH OF PORT WASHINGTON. THE WINDS WILL TURN A BIT MORE TO THE SOUTHWEST A LITTLE LATER TONIGHT BUT REMAIN GUSTY. LMZ643>646-011000- /O.CON.KMKX.SC.Y.0083.000000T0000Z-161101T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 854 PM CDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... * WINDS: SOUTH TO 30 KNOTS. * WAVES: 5 TO 8 FEET SUBSIDING TO 4 TO 6 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
773 WHUS73 KMKX 010844 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 344 AM CDT TUE NOV 1 2016 ...BREEZY SOUTH WINDS AND HIGH WAVES SUBSIDING THIS MORNING... .BREEZY SOUTH WINDS AND HIGH WAVES WILL GRADUAL SUBSIDE THROUGH THIS MORNING AS STRONG LOW PRESSURE MOVES AWAY ACROSS ONTARIO CANADA. LIGHT WINDS AND LOW WAVE HEIGHTS ARE EXPECTED THIS AFTERNOON. LMZ643>646-011200- /O.CON.KMKX.SC.Y.0083.000000T0000Z-161101T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 344 AM CDT TUE NOV 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WINDS: SOUTH TO SOUTHWEST 10 TO 20 KNOTS WITH HIGHER GUSTS BEFORE SUNRISE...GRADUALLY WEAKENING AFTER SUNRISE. * WAVES: 3 TO 6 FEET SUBSIDING TO 2 TO 4 FEET AFTER SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 30, 2:43 PM CDT, 13 minutes earlier.
Area forecast discussion, Oct 30, 2:43 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
243 PM CDT SUN OCT 30 2016
.TONIGHT AND MONDAY - Confidence...Medium
Surface high continues to shift east from MN/IA and this will
quickly slide across the state tonight and be well off to our east
for Monday. The low level thermal trough has kept a good deal of
cloud cover around and this is proggd to either dissipate this
evening or lift northward into Monday as the southerly return flow
sets up. Increasing cirrus likely to thicken a bit more with
increasing waa regime. So not planning on hitting frost too hard
at this time in the more vulnerable far east/southeast counties. A
gusty SSE wind regime is expected with tightening pressure gradient.
So expecting inland and southern portions of the CWA to take a run
at 60.
.MONDAY NIGHT AND TUESDAY...Forecast confidence is high.
Strong surface low pressure will track from northeast North
Dakota, northeast into southern Ontario, Canada Monday night. A
trailing cold front, or mainly a sfc trough at that point, will be
pushing into southern Wisconsin by early Tuesday morning and will
stall over the southeast. Given the distance from the parent low
and the lack of deep moisture, any precip chances will be very
small. Model soundings do show some 4-5kft of saturation in the
low levels along the front that could result in a period of
drizzle vs any rain. With the front stalling and the overall flow
weak, any clearing on Tuesday may be a struggle. The best chance
would be across the northern forecast area. High temps will be
tricky with 925mb temps 14-15C. Any clearing could really cause
temps to rise. So a balance of possibilities gives mainly mid to
upper 60s, but some 70s are possible if we see sunshine.
.TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...Forecast confidence is
medium.
The front that stalled with the exiting sfc low across Canada
will define a sharpening baroclinic zone during this period. Most
of the forcing and attention is in the mid levels with the right
quadrant of the upper jet situated ideally over the lower thermal
boundary. The moderate isentropic and deep ascent across this
region should result in a narrow band of rain and possible
thunderstorms developing quickly Tuesday night and continuing
through Wednesday before things diminish quickly Wednesday night.
The better focus for rain would likely be over the southern half
of the forecast area. The elevated CAPE is minimal, but enough to
justify a slight chance mention. Overall, Wednesday looks cloudy,
wet and on the cooler side compared to the rest of the forecast
for the week.
.THURSDAY THROUGH SUNDAY...Forecast confidence is high.
The forecast through this period looks very dry and mild for early
November. A massive upper ridge builds across the middle of the
U.S. by late week and even takes on an Omega Block look for a
time. The ridge moves overhead by Sunday and likely means we will
be dry through at least Tuesday of next week. This will also keep
temps well above normal for the week ahead.
&&
.AVIATION/00Z TAFS/...Mostly MVFR ceilings persist across
southern WI though we are seeing a large portion of this taking on a
more cellular/diurnal look. Am expecting skies to become more SCT
with time but appears cloud cover will hang on longer in the east
based on a more solid deck there. High pressure quickly shifts
across WI and to the east tonight into Monday. The LLVL RH progs
suggest that these low clouds will eventually lift back north as we
get into a more southerly return flow on the back side of the
departing high, but this will have to wait until that 925/850 flow
revs up from the south so tricky cloud trends until then with some
clear areas and areas of MVFR cigs.
&&
.MARINE...Have issued a Small Craft Advisory due to tightening
pressure gradient on Monday between departed high and approaching
low in the Plains. A southwest low level jet max crosses the area
Monday evening so expecting the south or southwest winds to be
maintained well into the evening with the sse component turning more
ssw or sw.
&&
.MKX Watches/Warnings/Advisories...
WI...None.
LM...SMALL CRAFT ADVISORY from noon Monday to 4 AM CDT Tuesday for
LMZ643>646.
&&
TONIGHT/Monday AND AVIATION/MARINE...Collar
Monday NIGHT THROUGH Sunday...DavisHazardous weather outlook, Oct 30, 4:01 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 401 AM CDT SUN OCT 30 2016 WIZ046-047-051-052-056>060-062>072-310915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 401 AM CDT SUN OCT 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY AS LOW PRESSURE TRAVELS ALONG A STRENGTHENING FRONTAL BOUNDARY IN THE VICINITY OF SOUTHERN WISCONSIN AND NORTHERN ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. LMZ643>646-310915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 401 AM CDT SUN OCT 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BRISK SOUTH TO SOUTHEAST WINDS WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS MONDAY INTO MONDAY NIGHT AS LOW PRESSURE MOVES ACROSS THE NORTHERN PLAINS INTO SOUTHERN CANADA. A FEW GUSTS WILL APPROACH GALE CRITERIA...ESPECIALLY NORTH OF PORT WASHINGTON. THERE IS A SMALL CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY AS LOW PRESSURE TRAVELS ALONG A STRENGTHENING FRONTAL BOUNDARY IN THE VICINITY OF SOUTHERN LAKE MICHIGAN. WWW.WEATHER.GOV/MKX KAVINSKY
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.